MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BD INTRAOSSEOUS NEEDLE SET KIT; NEEDLE, HYPODERMIC, SINGLE LUMEN

C.R. BARD, INC. (BASD) -3006260740 BD INTRAOSSEOUS NEEDLE SET KIT; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Codes Fluid/Blood Leak (1250); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of 126149 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer "the io went in as usual, but when they went to flush it the port at the 90-degree elbow blew out and spray the paramedic in the face.Per my investigation the port at the 90-degree elbow was not touched with a syringe prior to the failure and did not look out of the ordinary when the paramedic attached it to the io in the extremity.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of valve failure was confirmed and the cause appeared to be supplier-related.The product returned for evaluation was one intraosseous needle kit extension set.The blue valve septum was completely removed from the valve housing and was received loose.The valve and valve housing components appeared well-formed.Microscopic inspection of the sample components confirmed that they were well-formed and unremarkable.Attempts to insert the valve septum into the housing were unsuccessful as the septum retention figure was too wide to fit through top of the valve housing.The valve components appeared to be well-formed, suggesting that the observed valve septum separation was caused by initial improper assembly.The device is a supplied component and the supplier has been notified of this event.H3 other text: evaluation findings are in section h11.
 
Event or Problem Description
It was reported by the customer "the io went in as usual, but when they went to flush it the port at the 90-degree elbow blew out and spray the paramedic in the face.Per my investigation the port at the 90-degree elbow was not touched with a syringe prior to the failure and did not look out of the ordinary when the paramedic attached it to the io in the extremity." additional information recieved: were there any adverse reactions to the exposed area (redness, swelling, tingling, burning, etc.)? no, but unable to administer medications.Was there patient exposure? yes.Was there a delay in the patient¿s medical treatment because of the exposure? yes.Was medical treatment provided to the healthcare worker and if so, what was done? yes, exposure to bodily fluids report and evaluation.Was additional medical treatment provided to the patient and if so, what was done? cardiac arrest, treated the patient.Nothing more because of the failure.

Brand Name
BD INTRAOSSEOUS NEEDLE SET KIT
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15121945
Report Number3006260740-2022-02915
Device Sequence Number20245509
Product Code FMI
UDI-Device Identifier00801741163678
UDI-Public(01)00801741163678
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberD015251NK
Device Lot Number126149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown